I was diagnosed with depression and generalized anxiety disorder about 10 years ago. During those 10 years I was prescribed a number of different combinations of medications like Risperdal, Trazadone, Paxil, Trileptal, Klonopin, Geodon, to name a few. Some of those combinations had horrible side effects and never really relieved my anxiety or depression. Now I'm on 112.5mg of Effexor ER, 200mg of Lamictal, 60 mg of Buspar, 1200 mg of Neurontin, 600mg of Seroquel and .5 mg of Xanax ER as needed. I feel better than I ever had in my life, but the only problem I have now is excessive weight gain--about 30 lbs. I am currently 5'7 and 188 lbs. I want to get my weight down to 160 lbs. As a New Year's resolution I have been working out between 30-60 minutes 5 days a week combining cardio and weight training. I have also adjusted my diet by eating more fruits and vegetables and whole grains. I have lost about 5 lbs. in 6 weeks. I feel as if the Seroquel is inhibiting my weight loss. I read that Metformin is now being prescribed to aid in weight loss for people on antidepressants. Has anyone had any success with losing weight while on these antidepressants? Has anyone tried Metformin for weight loss?
havent tried it but I would be leary of it and check into most carefully getting all the pros and cons. Have you had your thryoid checked? It is really important to get it tested when you are on head meds. Hypo or hyperthyroidsim will mimic all the mental heath issues including panic attacks anxiety bi polar to name a few.
I know about the weight gain as I take celexa and zyprexa but I have been heating 6 small meals.no sugars and brisk waling for about 40 to 60 minsutes a day.Keep up with your cardio and weights but do them on alternating days. It is possible to loose weight on head meds but we just have to work a little harder at it I have lost from 225 to 198 in about 8 weeks.
get your thryoid tested and let me know what you find out.
I have been on meds for 20 years now and unfortuantely am 20 pounds
heaiver because of it but I guess one pound per year is not too bad. My
pdoc once added topomax (topamax) to my med combo to help with appetite and
I did lose a few pounds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.